Rocky Mountain Journal of Mathematics

Some remarks on the Lusternik-Schnirelman method for non-differentiable functionals invariant with respect to a finite group action

W. Krawcewicz and W. Marzantowicz

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 20, Number 4 (1990), 1041-1049.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Krawcewicz, W.; Marzantowicz, W. Some remarks on the Lusternik-Schnirelman method for non-differentiable functionals invariant with respect to a finite group action. Rocky Mountain J. Math. 20 (1990), no. 4, 1041--1049. doi:10.1216/rmjm/1181073061.

Export citation


  • V. Benci, Geometrical index for the group $S^1$ and some applications to research of periodic solutions of ODE's, Comm. Pure Appl. Math. 34 (1981), 393-432.
  • --------, On critical point theory for indefinite functional in the presence of symmetries, Trans. Amer. Math. Soc. 274 (1982), 533-572.
  • -------- and F. Pacella, Morse thoery for symmetric functionals on the sphere and an application to a bifurcation problem, Nonlinear Anal. TMA 9 (8) (1985).
  • G. E. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972.
  • K. C. Chang, Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl. 80 (1981), 102-129.
  • F. H. Clarke, Optimization and nonsmooth analysis, John Wiley & Sons, 1983.
  • D. G. Costa and M. Willem, Lusternik-Schnierelman theory and asymptotically linear Hamiltonian systems, Coll. Math. Soc. János Bolyai, 47, Diff. Equ. Qual. Theory. Szeged (Hungary) (1984).
  • -------- and --------, Multiple critical points of invariant functionals and applications, Nonlinear Anal. TMA (1984).
  • -------- and --------, Points critique multiple de fonctionnelles invariantes, C. R. Acad. Sci. Paris 298 (1984), 381-384.
  • I. Ekeland and J. M. Lasry, Sur de points critiques de fonctions invariantes par des groupes, C. R. Acad. Sci. Paris Ser. A 282 (1976), 841-844.
  • E. R. Fadell and S. Husseini, Relative cohomological index theories, Adv. in Math. 64 (1987), 1-87.
  • -------- and P. H. Rabinowitz, Bifurcation for odd potential operators and an alternative topological index, J. Funct. Anal. 26 (1977), 48-67.
  • -------- and --------, Generalized cohomological index theories for Lie group actions with an application to bifurcation questions for Hamiltonian systems, Invent. Math. 45 (1978), 134-174.
  • W. Krawcewicz and M. Marzantowicz, Lusternik-Schnirelman method for functionals invariant with respect to a finite group action, J. Differential Equations 85 (1990), 105-124.
  • W. Marzantowicz, A $G$-Lusternik-Schnirelman category of spaces with an action of a compact Lie group, Topology 28 (1989), 403-412.
  • D. Pascali, Nonlinear variational eigenvalue inclusions, Proceedings of Conference on Differential Equations (Equadiff 87, Xanthi (Greece)) 1987.
  • R. Palais, Lusternik-Schnirelman theory on Banach manifolds, Topology 5 (1966), 115-132.
  • --------, The principle of symmetric criticality, Comm. Math. Phys. 69 (1979), 19-39.
  • P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, Regional Conference in Math. 65, CBMS, AMS (1984).
  • --------, Periodic solutions of Hamiltonian systems, Comm. Pure Appl. Math. 31 (1978), 225-251.
  • A. Szulkin, Minimax principles for lower semicontinuous functions and applications to nonlinear boundary problems, Analyse Non Linéaire 3 (1986), 77-109.
  • M. Willem, Bifurcation, symetry and Morse theory, Bollettino U.M.I. 7 3-B (1989), 17-27.
  • E. Zeidler, Lusternik-Schnirelman theory on general level sets, Math. Nachr. 129 (1986), 235-259.